Texas, 2006Damaging Winds in Texas, August 3, 2006
August 3, 2006 · NWS AMA · 2 events in 2 counties and zones
Severe thunderstorms across the southern and southeastern Texas panhandle during the early evening hours produced damaging winds but no injuries.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $33,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms across the southern and southeastern Texas panhandle during the early evening hours produced damaging winds but no injuries.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 3, 2:26 PM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 3, 2:26 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
326 PM CDT THU AUG 3 2006
.DISCUSSION...
THUNDERSTORMS ARE DEVELOPING THIS AFTERNOON ALONG A STATIONARY FRONT
FROM ROUGHLY NARA VISA TO CHILDRESS. CONVECTION IS PRETTY EVENLY
SPACED ALONG THE FRONT AND MOVING NORTHEAST. BRIEF HEAVY RAIN HAS
BEEN REPORTED WHICH WILL HAVE TO BE CLOSELY MONITORED FOR FLOODING
POTENTIAL...BUT OTHERWISE SEVERE WEATHER IS NOT EXPECTED WITH A
SATURATED ATMOSPHERE NOT CONDUCIVE FOR STRONG DOWNBURSTS OR HIGH
INSTABILITY FOR HAIL. OUTFLOW BOUNDARIES ARE PROPOGATING
SOUTHWESTWARD WHICH SHOULD ACT AS A FOCUS FOR FURTHER DEVELOPMENT.
THUS HAVE HIGHEST POPS IN THE SOUTHWEST TAPERING OFF TO THE
NORTHEAST.
PRECIP CHANCES TOMORROW WILL DEPEND ON THE POSITION OF THE FRONT
WHICH MODELS SHOW LIFTING NORTH OF THE AREA. THIS MAY BE A LITTLE
FAST SO LEFT POPS IN FOR MOST OF THE AREA THROUGH TOMORROW NIGHT. THE
WEEKEND WILL BE WARMER AND DRIER AS AN UPPER LEVEL RIDGE TO THE EAST
BEGINS TO BUILD BACK TO THE WEST OVER THE AREA. HOWEVER BOTH THE GFS
AND ECMWF INDICATE WE WILL REMAIN ON THE WESTERN PERIPHERY OF THE
HIGH WHICH COULD KEEP LOW LEVEL WINDS FROM THE SOUTH AND SOUTHEAST
MAINTAINING SOME LOW LEVEL AND MID LEVEL MOISTURE. WENT CLOSE OR JUST
ABOVE MEX GUIDANCE DURING THE EXTENDED PERIOD DUE TO THESE CONCERNS.
HENNIG
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 66 89 67 93 / 50 20 10 0
BEAVER OK 68 91 69 100 / 40 30 20 0
BOISE CITY OK 65 87 65 94 / 50 30 10 0
BORGER TX 71 93 73 99 / 50 20 10 0
BOYS RANCH TX 67 92 67 97 / 50 20 10 0
CANYON TX 65 89 64 94 / 50 20 10 0
CLARENDON TX 68 92 69 96 / 40 20 10 0
DALHART TX 64 88 63 95 / 50 20 10 0
GUYMON OK 68 92 69 99 / 50 30 10 0
HEREFORD TX 64 88 64 92 / 50 20 10 0
LIPSCOMB TX 67 92 70 100 / 50 30 20 0
PAMPA TX 68 90 71 95 / 50 20 10 0
SHAMROCK TX 68 95 69 99 / 50 20 20 0
WELLINGTON TX 70 97 71 98 / 40 20 20 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
11/10
Hazardous weather outlook, Aug 3, 12:00 PM CST, 4 hours before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT THU AUG 3 2006
OKZ001>003-TXZ001>020-041100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT THU AUG 3 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT
ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. ALTHOUGH NO ORGANIZED
SEVERE THUNDERSTORMS ARE EXPECTED...A FEW STORMS WILL BE CAPABLE OF
PRODUCING STRONG AND GUSTY DOWNBURST WINDS...HAIL AND LOCALLY VERY
HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS
PANHANDLES FRIDAY AND FRIDAY NIGHT. THUNDERSTORMS WILL THEN BE
POSSIBLE AGAIN ON TUESDAY AND TUESDAY NIGHT MAINLY IN THE SOUTHWEST
TEXAS PANHANDLE. THE MAIN THREATS FROM ANY THUNDERSTORMS WILL BE
LIGHTNING AND LOCALLY HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SCHNEIDER
In the hours before
Special weather statement, Aug 3, 2:24 PM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
324 PM CDT THU AUG 3 2006
TXZ013-018-032130-
ARMSTRONG-CARSON-
324 PM CDT THU AUG 3 2006
...STRONG THUNDERSTORM IN NORTHERN ARMSTRONG AND SOUTHERN CARSON
COUNTIES...
AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER NORTHERN ARMSTRONG AND SOUTHERN CARSON
COUNTIES OR FROM NEAR CLAUDE TO JUST EAST OF WASHBURN. THESE STORMS
WILL MOVE NORTH AT 10 TO 15 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER...STRONG WINDS UP TO 40
MPH...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS. THE
HEAVY RAINFALL WILL RESULT IN RAPID PONDING OF WATER ON AREA
ROADWAYS...ESPECIALLY ON INTERSTATE 40 AND U.S. HIGHWAY 287 FROM
CLAUDE TO EAST OF WASHBURN.
PEOPLE IN NORTHERN ARMSTRONG AND SOUTHERN CARSON COUNTIES SHOULD
MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SCHNEIDER
Special weather statement, Aug 3, 3:31 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
431 PM CDT THU AUG 3 2006
TXZ014-032230-
GRAY TX-
431 PM CDT THU AUG 3 2006
...LINE OF STRONG THUNDERSTORMS IN GRAY COUNTY...
AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 7 MILES SOUTH OF KINGSMILL TO
ALANREED MOVING NORTHEAST AT 20 MPH.
ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. IN
ADDITION...VERY HEAVY RAINFALL IS EXPECTED WITH THESE STORMS...WHICH
MAY IMPACT TRAFFIC ALONG INTERSTATE 40. RAINFALL IN EXCESS OF ONE
INCH PER HOUR CAN BE EXPECTED.
PEOPLE IN GRAY COUNTY...INCLUDING THE CITY OF PAMPA...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT
FOR THREATENING WEATHER CONDITIONS.
KRAMAR
Special weather statement, Aug 3, 3:53 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
453 PM CDT THU AUG 3 2006
TXZ015-032300-
WHEELER TX-
453 PM CDT THU AUG 3 2006
...STRONG THUNDERSTORM IN WHEELER COUNTY...
AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTH OF LELA MOVING NORTH AT 20 MPH.
ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
PEOPLE IN WHEELER COUNTY...INCLUDING THE CITY OF SHAMROCK...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
KRAMAR
Thunderstorm Wind, Armstrong
- When
- August 3, 4:00 PM CST
- Where
- Armstrong County, 8 mi SE of Claude
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $21,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.033, -101.267
A wood frame barn seven feet tall...fifty feet long...and twenty feet wide was moved twenty feet by the high winds. The barn crushed two horse trailers...a small grain silo and a chain link fence.
Thunderstorm Wind, Wheeler
- When
- August 3, 4:02 PM CST
- Where
- Wheeler County, 2 mi W of Lela
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $12,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.217, -100.383
An old barn was reported blown down by the high winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, August 3, 2006$1.1 million · 1 event
- Tornado and Hail in Ohio, August 3, 20061 injured · $470,000 · F0 · 9 events
- Hail and Damaging Winds in Oklahoma, August 3, 2006$283,000 · 56 kt wind · 8 events
- Flash Flood and Flood in Ohio, August 3, 20061 injured · $76,000 · 1 in hail · 20 events
- Flash Flood in Texas, August 3, 2006$100,000 · 1 event
- Damaging Winds in Michigan, August 3, 2006$75,000 · 52 kt wind · 4 events
- Damaging Wind in Florida, August 3, 2006$30,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Illinois, August 3, 2006$2,000 · 55 kt wind · 16 events
- Flash Flood in New Mexico, August 3, 2006$20,000 · 1 event
- Damaging Wind in Ohio, August 3, 2006$20,000 · 50 kt wind · 1 event
- Damaging Wind in Florida, August 3, 2006$20,000 · 50 kt wind · 1 event
- Damaging Wind in Pennsylvania, August 3, 2006$14,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528144, 5528145.